Article Text

Download PDFPDF
CASE REPORT
Unusual cause of flare in antineutrophil cytoplasmic antibody-associated vasculitis

Summary

A 53-year-old woman attended for a routine outpatient appointment for follow-up of antineutrophil cytoplasmic antibody-positive vasculitis. Her disease had relapsed despite appropriate medical management with mycophenolate mofetil (MMF), as evidenced by rising acute phase response and antimyeloperoxidase titre with ongoing symptoms. On further questioning, she had been taking oral charcoal as part of a detoxification diet, which we postulate was causing significantly impaired MMF absorption. This case report summarises the presentation and highlights the importance of a thorough drug history, and should prompt the reader to keep an open mind with regard to drug interactions and treatment regimen adherence when treatment is, unexpectedly, seemingly failing.

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.